Arkansas, 2001

Damaging Wind in Arkansas, July 12, 2001

July 12, 2001 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 12, 2:10 PM CST, 7 hours 55 minutes earlier.

Area forecast discussion, Jul 12, 2:10 PM CST, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 PM CDT THU JUL 12 2001

FORECAST CONCERNS: HEAVY RAIN POSSIBLE THIS EVENING AND SEVERE
WEATHER THREAT TONIGHT THROUGH FRIDAY MORNING.

INTERSECTING OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS
TRIGGERED THE DEVELOPMENT OF SCATTERED THUNDERSTORMS...SOME OF
WHICH BECAME SEVERE OVER LINCOLN AND LATER OVER DREW/DESHA COUNTIES.
THE LATEST MODEL RUNS ARE IN VERY GOOD AGREEMENT. THE MODEL OF
CHOICE IS AVN. TEMPERATURES WILL VARY WIDELY BETWEEN THE RAIN-COOLED
AREAS AND THOSE OTHER AREAS. THE HIGH PRESSURE WHICH MOVED WEST TO
ALLOW THIS SYSTEM TO DROP DOWN UPON US WILL BE MOVING BACK INTO
ARKANSAS BY MONDAY. TAHIS WILL BRING ABOUT A RETURN TO HIGH HEAT AND
HIGH HUMIDITY.

.LIT...NONE.

38

In the hours before

Special weather statement, Jul 12, 9:53 PM CST, 12 minutes before
ARZ022>025-031>034-038-039-042>047-053>057-062>069-130900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 PM CDT THU JUL 12 2001

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CENTRAL AND
SOUTHERN ARKANSAS UNTIL 400 AM CDT.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR 34 COUNTIES IN
CENTRAL AND SOUTHERN ARKANSAS. A LINE OF SEVERE THUNDERSTORMS
DEVELOPED ALONG A COLD FRONT IN NORTH CENTRAL ARKANSAS SHORTLY
AFTER SUNSET. THIS LINE WILL MOVE SLOWLY TO THE SOUTH DURING THE
NIGHT WHILE THE INDIVIDUAL THUNDERSTORMS MOVE TO THE SOUTHEAST
AT 25 TO 30 MPH.

THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WIND. SOME
THUNDERSTORMS WILL CONTAIN LARGE HAIL. ALL THUNDERSTORMS WILL
HAVE DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. SOME
AREAS MAY GET REPEATING THUNDERSTORMS AND HEAVY RAINS MAY CAUSE
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

PEOPLE IN CENTRAL AND SOUTHERN ARKANSAS SHOULD REVIEW THEIR
SEVERE THUNDERSTORM SAFETY RULES AND SHOULD REMAIN IN A PLACE
OF SAFETY THROUGH THE NIGHT...ESPECIALLY IF A WARNING IS ISSUED
FOR YOUR COUNTY.

29

The radar

The Little Rock radar (KLZK), 33 km away, was scanning. The volume nearest the first event began at 04:04 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Faulkner

When
July 12, 10:05 PM CST
Where
Faulkner County, 9 mi W of Mayflower
Measured
50 kt (58 mph)
Reported by
NWS STORM SURVEY
Coordinates
34.950, -92.600

Thunderstorm winds downed some large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260701.